U.S. doctors online nowAsk doctors free
VA
A 78-year-old female asked:

i have sore spot on l back rib cage. get spasms there day or night. goes away after advil in 1 hour. began after taking lipitor (atorvastatin). tests revealed not?

1 doctor answer3 doctors weighed in
Dr. H Robert Silverstein
Specializes in Cardiology
Check with your Dr: if you were my patient, I would stop the Lipitor (atorvastatin) for 2 weeks to see if you've got better, and then restarted to see if he got worse. If worse, that clenches that this is a Lipitor (atorvastatin) reaction. Other statins may be fine or perhaps use alternatives such as Berberol, pantethine, Co A, or mixed tocopherols. HRS, MD, FACC
Dr. Lisa Robbins
Holistic Medicine 30 years experience
Many statin drugs may cause muscle aches and/or weakness since they can lower CoQ10 and B vitamin levels in the body. Try taking CoQ10 (Ubiquinol) 100mg twice a day with a B complex vitamin at breakfast. If your symptoms improve then you have your answer!
Apr 3, 2015

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Jul 6, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.